Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 294, NWS Mobile, AL

August 27, 2021

NWS Mobile, AL issued this special marine warning at Aug 27, 2021, 1:38 PM CDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 1:38 PM CDT (18:38 UTC)
Expired
Aug 27, 2021, 2:44 PM CDT
In force
66 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WHUS54 KMOB 271838
SMWMOB
GMZ650-670-272015-
/O.NEW.KMOB.MA.W.0294.210827T1838Z-210827T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
138 PM CDT Fri Aug 27 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
  Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

* Until 315 PM CDT.

* At 138 PM CDT, a strong thunderstorm was located 27 nm south of
  Farewell Buoy, moving north at 15 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 3010 8803 2955 8787 2950 8812 2987 8831
      3001 8834
TIME...MOT...LOC 1838Z 163DEG 13KT 2966 8805 

HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
881 
FZUS74 KMOB 271944 RRA
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
244 PM CDT Fri Aug 27 2021

GMZ650-670-271954-
/O.CAN.KMOB.MA.W.0294.000000T0000Z-210827T2015Z/
244 PM CDT Fri Aug 27 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 3010 8803 2955 8787 2950 8812 2987 8831
      3001 8834
TIME...MOT...LOC 1942Z 163DEG 13KT 2989 8813 

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 27, 1:09 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 27, 1:09 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
109 PM CDT Fri Aug 27 2021

.NEAR TERM /Now Through Saturday/...A deep layer (surface-500 mb)
ridge which extends across much of the eastern CONUS into the
southern/central Plains strengthens somewhat over the eastern
CONUS during the period. This deep layer feature will play two
important roles: first by steering Ida in a northwestward
direction as it moves into the central Gulf, and second by
interacting with the periphery of Ida's circulation and resulting
in a region of enhanced lower level convergence beginning to
develop over the forecast area by Saturday. Per the latest track
from the National Hurricane Center, Hurricane Ida will progress
from near the Isle of Youth into the central Gulf. Abundant deep
layer moisture currently over the region with precipitable water
values around 2.0 inches increases to 2.0-2.4 inches on Saturday
as tropical moisture associated with Ida begins to spread into the
region. Based on the latest radar trends, for the rest of this
afternoon will have chance pops over much of the area except for
likely pops over extreme southwest Alabama and extreme southeast
Mississippi. Will keep chance pops near the coast overnight while
otherwise isolated convection lingers into the evening then
dissipates. For Saturday, with the trend of increasing deep layer
moisture along with the enhanced lower level convergence beginning
to develop, have gone with likely to categorical pops for much of
the area with the higher pops over extreme southeast Mississippi
and extreme southwest Alabama where the lower level convergence
looks strongest. Lows tonight range from the lower 70s inland to
the mid 70s at the coast. Highs on Saturday will be in the upper
80s to lower 90s. Based on beach reports, have gone with a high
risk of rip currents for today which continues through the period.
A High Surf Warning has also been issued which will begin Saturday
night for surf heights building to 8 to 12 feet. /29

&&

.AVIATION...
18Z issuance...Scattered to potentially numerous convection will
mainly affect southeast Mississippi, southwestern Alabama and the
far western Florida panhandle this afternoon with less coverage
expected elsewhere. Isolated to scattered convection will be
possible mainly near the coast overnight, then scattered to
numerous showers and storms develop over the southern portion of
the area Saturday morning. VFR conditions are expected to prevail
outside of the convection with MVFR conditions possible with the
heavier showers and storms. Easterly winds up to 10 knots are
expected tonight, becoming light further inland, then an east to
southeast flow 10 to 15 knots follows for Saturday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Watch for ALZ261>266.

     High Rip Current Risk through late Monday night for ALZ265-266.

     High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for ALZ265-
     266.

     Storm Surge Watch for ALZ263>266.

FL...High Rip Current Risk through late Monday night for FLZ202-204-
     206.

     Coastal Flood Advisory from 7 PM Saturday to 7 PM CDT Monday for
     FLZ202-204-206.

     High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for FLZ202-
     204-206.

MS...Tropical Storm Watch for MSZ078-079.

GM...Small Craft Advisory from 7 PM Saturday to 7 PM CDT Monday for
     GMZ634>636-655.

     Tropical Storm Watch for GMZ630>633-650-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Aug 27, 8:08 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
808 AM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     MARINE TSTM WIND 3 E ORIOLE BEACH        30.37N 87.05W
08/27/2021  M41 MPH          GMZ634             FL   AWOS

            SANTA ROSA SOUND WEATHERFLOW STATION
            MEASURES 41MPH WIND GUST FROM THUNDERSTORMS.

&&

MM
Special weather statement, Aug 27, 8:10 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
810 AM CDT Fri Aug 27 2021

ALZ264-266-FLZ201>204-271400-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
810 AM CDT Fri Aug 27 2021

...Strong thunderstorms will impact portions of southeastern Baldwin,
central Santa Rosa and south central Escambia Counties through 900 AM
CDT...

At 809 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Navarre to 3 miles southeast of Warrington to
22 miles southwest of Pensacola Beach. Movement was northwest at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Milton, Goulding, Bagdad, Lillian, Myrtle Grove, Navarre, Perdido
Beach, Point Baker, Pea Ridge, Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8745 3081 8695 3041 8680 3033 8719
      3033 8720 3044 8688 3060 8702 3057 8700
      3044 8709 3058 8718 3043 8717 3037 8732
      3033 8727 3032 8721 3032 8755 3027 8758
TIME...MOT...LOC 1309Z 151DEG 20KT 3043 8690 3034 8724 3003 8729

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 27, 9:01 AM CDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
901 AM CDT Fri Aug 27 2021

ALZ264-266-271500-
Baldwin Coastal AL-Baldwin Central AL-
901 AM CDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of southwestern Baldwin
County through 1000 AM CDT...

At 900 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bon Secour, or 4 miles southwest of Foley, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fairhope, Foley, Point Clear, Magnolia Springs and Bon Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3025 8770 3026 8769 3026 8777 3030 8773
      3029 8775 3036 8783 3039 8783 3039 8781
      3041 8782 3039 8785 3038 8784 3038 8787
      3041 8791 3047 8792 3048 8794 3053 8791
      3041 8759 3025 8765
TIME...MOT...LOC 1400Z 106DEG 18KT 3035 8771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:29 PM CDTStorm Surge WatchMOBBaldwin, Mobile42 hr
Aug 26, 10:29 PM CDTTropical Storm WatchMOBBaldwin, Mobile, Washington36 hr
Aug 26, 11:18 PM CDTSpecial Marine WarningMOB87 min
Aug 26, 11:55 PM CDTSpecial Marine WarningMOB95 min
Aug 27, 2:10 AM CDTSpecial Marine WarningMOB95 min
Aug 27, 3:33 AM CDTSpecial Marine WarningMOB57 min
Aug 27, 4:36 AM CDTSpecial Marine WarningMOB84 min
Aug 27, 5:09 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile5 days
Aug 27, 5:09 AM CDTRip Current StatementMOBBaldwin, Mobile6 days
Aug 27, 5:09 AM CDTSmall Craft AdvisoryMOB5 days
Aug 27, 5:17 AM CDTSpecial Marine WarningMOB88 min
Aug 27, 5:55 AM CDTSpecial Marine WarningMOB65 min
Aug 27, 6:55 AM CDTSpecial Marine WarningMOB50 min
Aug 27, 7:58 AM CDTSpecial Marine WarningMOB62 min
Aug 27, 9:01 AM CDTSpecial Weather StatementMOBBaldwin59 min
Aug 27, 9:04 AM CDTSpecial Marine WarningMOB86 min
Aug 27, 12:10 PM CDTSpecial Marine WarningMOB95 min
Aug 27, 12:13 PM CDTHigh Surf WarningMOBBaldwin, Mobile4 days
Aug 27, 12:41 PM CDTSpecial Marine WarningMOB94 min
Aug 27, 12:48 PM CDTSpecial Marine WarningMOB87 min
Aug 27, 2:03 PM CDTSpecial Marine WarningMOB87 min
Aug 27, 2:09 PM CDTSpecial Marine WarningMOB35 min
Aug 27, 3:23 PM CDTSpecial Marine WarningMOB67 min
Aug 27, 3:47 PM CDTSpecial Weather StatementMOBMobile28 min
Aug 27, 4:40 PM CDTTropical Storm WarningMOBBaldwin, Mobile, Washington72 hr
Aug 27, 5:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Aug 27, 8:10 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa50 min
Aug 27, 4:33 PM CDTSpecial Weather StatementMOBSanta Rosa42 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.